Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2016, 12:07 AM CDT for Clay County, Jackson County, Ray County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 21, 2016, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:25 AM CDT | HAIL 1.5 | Missouri City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
780
WUUS53 KEAX 210507
SVREAX
MOC047-095-177-210545-
/O.NEW.KEAX.SV.W.0133.160621T0507Z-160621T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1207 AM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MISSOURI
CITY...OR NEAR LIBERTY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...LIBERTY...EXCELSIOR SPRINGS...BUCKNER...ORRICK...
SIBLEY...MISSOURI CITY...MOSBY AND PRATHERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3926 9443 3933 9426 3926 9409 3915 9415
3911 9432
TIME...MOT...LOC 0507Z 310DEG 13KT 3928 9435
HAIL...1.25IN
WIND...<50MPH
$$
BLAIR1 follow-up statement
729
WWUS53 KEAX 210526
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT TUE JUN 21 2016
MOC047-095-177-210545-
/O.CON.KEAX.SV.W.0133.000000T0000Z-160621T0545Z/
RAY MO-JACKSON MO-CLAY MO-
1226 AM CDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN RAY...NORTHEASTERN JACKSON AND SOUTHEASTERN CLAY
COUNTIES...
AT 1226 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MISSOURI
CITY...OR NEAR COURTNEY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...LIBERTY...BUCKNER...ORRICK...
SIBLEY AND MISSOURI CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9440 3928 9425 3922 9411 3915 9415
3911 9432
TIME...MOT...LOC 0526Z 318DEG 14KT 3920 9430
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:51 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 10:51 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1051 PM CDT MON JUN 20 2016 .Discussion... Issued at 246 PM CDT MON JUN 20 2016 Frontal boundary sagging south into the forecast area this afternoon and evening should provide the focus for scattered thunderstorm activity especially across northern Missouri. Although shear is weak sufficient instability in place for a few severe thunderstorms although coverage should be limited. Frontal boundary forecast to slow and stall near I70 overnight. Focus of LLJ will be mainly west of forecast area overnight, however with boundary extending across the region threat for storms will linger across northern Missouri for much of the night. Tomorrow morning the boundary begins to lift northeast as a warm front which should bring threat for convection gradually to an end during the day on Tuesday. Depending on progression of boundary on Tuesday afternoon there is a chance that thunderstorms could redevelop over far north central and northeast Missouri tomorrow. Otherwise upper ridging builds back into the area Tuesday afternoon and especially into the day on Wednesday. Wednesday should be the hottest day of the week as H8 temperatures >= +24C nose into northwest Missouri. Looks like a decent chance that heat index values will approach advisory levels on Wednesday particularly over the western part of the forecast area, so will need to see how convection over the next 24-36 hours plays out and then re-evaluate. Another upper level system moves across the northern Plains on Thursday dragging a surface cold front into the region. As a result a bit cooler conditions along with scattered thunderstorms can be expected for the end of the work week. Into the weekend a stronger upper level storm system will move through the northern Plains once again flatting the upper ridge somewhat and providing the threat for scattered convection. Temperatures this weekend should remain above normal for this time of year but not excessively hot. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1051 PM CDT MON JUN 20 2016 Mainly VFR conditions are expected through the TAF period, although there are still some indications that a few isolated thunderstorms could develop across southeast NE late tonight and build southward into all TAF sites after 09z. Will continue to use VCTS to show the potential, but overall low probability of these storms impacting any one of the TAF sites. Winds will be variable in direction in the wake of this evening's frontal passage, but should eventually return to southeast and then south during the morning hours. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Mitchell Aviation...Laflin
Hazardous weather outlook, Jun 20, 5:04 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 AM CDT MON JUN 20 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 504 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER PORTIONS OF NORTHEAST MISSOURI. HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 20, 8:55 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG KIRKSVILLE 40.19N 92.58W
06/20/2016 ADAIR MO TRAINED SPOTTER
8 INCH HEALTHY TREE REPORTED DOWN.
&&
JWELSHSpecial weather statement, Jun 20, 10:24 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 PM CDT MON JUN 20 2016 MOZ013-014-022-210415- CALDWELL MO-DE KALB MO-DAVIESS MO- 1024 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...NORTHERN CALDWELL AND SOUTHEASTERN DEKALB COUNTIES UNTIL 1115 PM CDT... AT 1023 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF MAYSVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON...HAMILTON...GALLATIN...BRECKENRIDGE...KIDDER...WINSTON... ALTAMONT...WEATHERBY AND LOCK SPRINGS. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 55 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3987 9376 3960 9376 3979 9432 3998 9427 TIME...MOT...LOC 0323Z 283DEG 28KT 3988 9420 MELL
Local storm report, Jun 20, 10:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 3 S LATHROP 39.51N 94.33W
06/20/2016 CLINTON MO PUBLIC
DELAYED REPORT. LARGE HEALTHY TREE BRANCH DOWN NEAR LAKE
ARROWHEAD. REPORT FROM SOCIAL MEDIA.
&&
JWELSHLocal storm report, Jun 20, 10:58 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG HAMILTON 39.74N 94.00W
06/20/2016 CALDWELL MO PUBLIC
DELAYED REPORT. LARGE TREE DOWN ON VEHICLE PARKED AT
RESIDENCE. REPORT FROM SOCIAL MEDIA.
&&
JWELSHSpecial weather statement, Jun 20, 11:24 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1124 PM CDT MON JUN 20 2016 MOZ029-210500- CLAY MO- 1124 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL MIDNIGHT CDT... AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SMITHVILLE AND KEARNEY. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 21 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3945 9457 3945 9440 3930 9431 3930 9451 TIME...MOT...LOC 0423Z 306DEG 8KT 3941 9449 BLAIR
Local storm report, Jun 21, 12:05 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL 1 W KEARNEY 39.37N 94.38W
06/20/2016 E1.00 INCH CLAY MO PUBLIC
VIA SOCIAL MEDIA
&&
JBARHAMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.